Side-effects Of Neuroleptic Medication Vs. Allergic Reactions

16 Questions | Total Attempts: 139

SettingsSettingsSettings
Please wait...
Allergic Quizzes & Trivia

Neuroleptics are a class of medication ordered to help relieve signs and symptoms of psychosis. Unfortunately, there are some side effects that may appear that are significant. However, one needs to know the difference between side-effects and an allergic reaction. This competency will test your skill in this area.


Questions and Answers
  • 1. 
    The resident comes up to you and said he thinks his medication is bothering him.  You look at him and he is shifting his weight from one foot to the other.  He can’t seem to stand still.  Is this a side-effect of neuroleptic medication or is it more a symptom of his illness?
    • A. 

      Side-effect of neuroleptic medication

    • B. 

      A symptom of his illness

  • 2. 
    A resident is on a neuroleptic and he complains of stiffness in his neck.  You noticed that his head is turned to one side.  He is exhibiting which side-effect?
    • A. 

      Tortellini

    • B. 

      Neck tortion

    • C. 

      Cystectocolostitis

    • D. 

      Torticollis

  • 3. 
    If a resident has been ordered a new anti-psychotic medication.  He seems unusually sleepy.  Your initial course of action (if you are not a nurse or doctor) is:
    • A. 

      Notify the nurse immediately!

    • B. 

      Have the resident do some exercise to get him moving.

    • C. 

      Keep the resident safe – prevent falls.

    • D. 

      See if the resident can count to 100 by 5’s.

  • 4. 
    The resident starts clapping his hands every time he has to go off of the unit.  This is a  side effect of anti-psychotic medication.
    • A. 

      True

    • B. 

      False

  • 5. 
    Match the following term with the MOST appropriate answer:Akathisia
    • A. 

      Hypotension

    • B. 

      Tardive Dyskinesia

    • C. 

      Neuroleptic Malignant Syndrome

    • D. 

      The person’s eyes roll up and they can’t stop it.

    • E. 

      The person can’t sit or stand still

  • 6. 
    Match the following term with the MOST appropriate answer:Oculogyric crisis
    • A. 

      Hypotension

    • B. 

      Tardive Dyskinesia

    • C. 

      Neuroleptic Malignant Syndrome

    • D. 

      The person’s eyes roll up and they can’t stop it.

    • E. 

      The person can’t sit or stand still

  • 7. 
    Match the following term with the MOST appropriate answer:Low blood pressure
    • A. 

      Hypotension

    • B. 

      Tardive Dyskinesia

    • C. 

      Neuroleptic Malignant Syndrome

    • D. 

      The person’s eyes roll up and they can’t stop it.

    • E. 

      The person can’t sit or stand still

  • 8. 
    Match the following term with the MOST appropriate answer:A serious, but not lethal, side-effect  of anti-psychotic medications.
    • A. 

      Hypotension

    • B. 

      Tardive Dyskinesia

    • C. 

      Neuroleptic Malignant Syndrome

    • D. 

      The person’s eyes roll up and they can’t stop it.

    • E. 

      The person can’t sit or stand still

  • 9. 
    A life-threatening side effect of anti-psychotic medications.
    • A. 

      Hypotension

    • B. 

      Tardive Dyskinesia

    • C. 

      Neuroleptic Malignant Syndrome

    • D. 

      The person’s eyes roll up and they can’t stop it.

    • E. 

      The person can’t sit or stand still

  • 10. 
    Please Read Carefully!!!  The following is either a side-effect of the neuroleptic medication, an allergic reaction, or maybe both.  Check which one it is after the question.The person complains of muscle stiffness and dry-mouth
    • A. 

      Side-Effect

    • B. 

      Allergic Reaction

    • C. 

      Both

  • 11. 
    Please Read Carefully!!!  The following is either a side-effect of the neuroleptic medication, an allergic reaction, or maybe both.  Check which one it is after the question.The person has complains of breathing difficulty and is wheezing
    • A. 

      Side-effect

    • B. 

      Allergic Reaction

    • C. 

      Both

  • 12. 
    Please Read Carefully!!!  The following is either a side-effect of the neuroleptic medication, an allergic reaction, or maybe both.  Check which one it is after the question.The person feels dizzy when standing up from their chair
    • A. 

      Side-effect

    • B. 

      Allergic Reaction

    • C. 

      Both

  • 13. 
    Please Read Carefully!!!  The following is either a side-effect of the neuroleptic medication, an allergic reaction, or maybe both.  Check which one it is after the question.The person is found unconscious on the floor, blood pressure is dangerously low.  Their eyes are “puffy”.
    • A. 

      Side-effect

    • B. 

      Allergic Reaction

    • C. 

      Both

  • 14. 
    Please Read Carefully!!!  The following is either a side-effect of the neuroleptic medication, an allergic reaction, or maybe both.  Check which one it is after the question.The person’s Haldol dosage is raised and the person starts to have spastic movements of their right arm.  They are very distressed by this.
    • A. 

      Side-effect

    • B. 

      Allergic Reaction

    • C. 

      Both

  • 15. 
    If a person has a mild allergic reaction to a new medication, it is perfectly fine to give them another dose after the symptoms go away.  This is because their body should adapt to it by then.  Is this statement true or false?
    • A. 

      True

    • B. 

      False

  • 16. 
    What should you do for anybody having a severe allergic reaction?
    • A. 

      Call for help. Stay with that person and keep them calm. This will help them and possibly be enough to stop the reaction.

    • B. 

      Call for help. Stay with the person until medical help can arrive. Strike their chest with your fist repeatedly if they go into cardiovascular crisis.

    • C. 

      Call for help. Give excellent directions for the rescue personnel and leave - you don't need to be in the way.

    • D. 

      Call for help! Immediately perform CPR if you know it.

    • E. 

      Call for help. Stay with the person and try to keep them calm. If they have an epinephrine pen, assist them in its administration if you are certified to do so. Prepare to perform CPR if needed.